Alert archive / Michigan / Frost Advisories in 2009
Frost Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at May 24, 2009, 4:12 PM EDT for 18 counties in Michigan. It took effect at May 25, 2009, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2009, 4:12 PM EDT (20:12 UTC)
- In effect from
- May 25, 2009, 2:00 AM EDT
- Expired
- May 25, 2009, 7:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 18 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 242012 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 PM EDT SUN MAY 24 2009 ...AREAS OF FROST POSSIBLE OVERNIGHT... .HIGH PRESSURE BUILDING INTO NORTHERN MICHIGAN WILL LEAD TO MAINLY CLEAR SKIES AND LIGHT WINDS TONIGHT DROPPING TEMPERATURES INTO THE 30S EARLY MONDAY MORNING. MIZ008-015>019-021>024-026>036-251015- /O.NEW.KAPX.FR.Y.0002.090525T0600Z-090525T1100Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...ALPENA...TRAVERSE CITY...KALKASKA... GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY 412 PM EDT SUN MAY 24 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. TEMPERATURES WILL FALL INTO THE 30S EARLY MONDAY MORNING. THE COLDEST READINGS WILL BE IN THE INTERIOR LOW LYING AREAS...AWAY FROM THE IMMEDIATE LAKESHORES...WHERE FROST FORMATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AS
3 follow-up statements
000 WWUS73 KAPX 250220 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1020 PM EDT SUN MAY 24 2009 ...AREAS OF FROST OVERNIGHT... .HIGH PRESSURE BUILDING INTO NORTHERN MICHIGAN WILL LEAD TO MAINLY CLEAR SKIES AND LIGHT WINDS TONIGHT...DROPPING TEMPERATURES INTO THE LOWER TO MIDDLE 30S BY MORNING. MIZ008-015>019-021>024-026>036-251100- /O.CON.KAPX.FR.Y.0002.090525T0600Z-090525T1100Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...ALPENA...TRAVERSE CITY...KALKASKA... GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY 1020 PM EDT SUN MAY 24 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY MORNING. THE COLDEST READINGS WILL BE IN THE INTERIOR LOW LYING AREAS...AWAY FROM THE GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JZ
000 WWUS73 KAPX 250740 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 AM EDT MON MAY 25 2009 ...AREAS OF FROST EARLY THIS MORNING... .HIGH PRESSURE BUILDING INTO NORTHERN MICHIGAN WILL LEAD TO MAINLY CLEAR SKIES AND LIGHT WINDS EARLY THIS MORNING...DROPPING TEMPERATURES INTO THE LOWER TO MIDDLE 30S. MIZ008-015>019-021>024-026>036-251100- /O.CON.KAPX.FR.Y.0002.000000T0000Z-090525T1100Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...ALPENA...TRAVERSE CITY...KALKASKA... GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY 340 AM EDT MON MAY 25 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY DAYBREAK. THE COLDEST READINGS WILL BE IN THE INTERIOR LOW LYING AREAS... AWAY FROM THE GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MR
000 WWUS73 KAPX 251104 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 704 AM EDT MON MAY 25 2009 MIZ008-015>019-021>024-026>036-251215- /O.EXP.KAPX.FR.Y.0002.000000T0000Z-090525T1100Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...ALPENA...TRAVERSE CITY...KALKASKA... GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY 704 AM EDT MON MAY 25 2009 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ ADAM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 24, 1:41 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 24, 1:41 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 141 PM EDT SUN MAY 24 2009 .SYNOPSIS.../ISSUED AT 315 AM/ CANADIAN HIGH PRES WILL INCREASE ITS INFLUENCE OVER THE REGIONS WX TODAY AND MONDAY. A LOW PRESSURE SYSTEM WILL EJECT OUT OF THE ROCKIES MONDAY. THIS LOW WILL MOVE INTO CANADA TUESDAY...WITH ITS COLD FRONT APPROACHING THE GREAT LAKES LATE IN THE DAY. THIS FRONT WILL MOVE THRU TUE NIGHT. CLOUDS WILL INCREASE TUE WITH AN INCREASING CHANCE OF RAIN...AS THIS COLD FRONT ABSORBS THE SUB-TROPICAL LOW THAT IS MOVING NORTH OUT OF THE GLFMEX. THIS FRONT IS EXPECTED TO MOVE SLOWLY. THIS WILL PROLONG THE CHANCE OF RAIN INTO WEDNESDAY. JH && .SHORT TERM.../ISSUED AT 1050 AM/...THIS AFTERNOON ON THE LATEST SURFACE WEATHER MAP...1024 MB HIGH PRESSURE WAS CENTERED ACROSS NORTHERN MINNESOTA WITH 1007 LOW PRESSURE ACROSS THE ARKANSAS/MISSISSIPPI BORDER. SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE MAINLY CLEAR SKIES EXPECT FOR LINGERING CLOUDINESS ACROSS FAR SOUTHEAST ZONES. FORECAST CONCERNS THIS AFTERNOON ARE MINIMAL WITH NEARSHORE WINDS THE BIGGEST ISSUE. SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTHWEST THIS AFTERNOON SUPPLYING LOTS OF DRY AIR (MEAN 1000-500 MB RH 20 TO 30 PERCENT). LINGERING CLOUDS WILL CLEAR SOUTHEAST ZONES SHORTLY WITH JUST A FEW CU EXPECTED TO DEVELOP LEAVING MOSTLY SUNNY CONDITIONS OVERALL. 850 MB TEMPERATURES RANGE FROM PLUS 3 NORTH TO PLUS 7 SOUTH WHICH SHOULD YIELD HIGHS FROM THE LOWER 60S TO AROUND 70. SULLIVAN && .LONG TERM.../ISSUED AT 315 AM/...TONIGHT AND BEYOND HIGH PRESSURE AND DRY AIR THRU THE COLUMN WILL MAINTAIN MOSTLY CLEAR SKIES...DRY WX AND SEASONABLE TEMPS TONIGHT THRU MONDAY EVENING. ANOTHER COOL NIGHT IS IN STORE FOR NRN MICHIGAN...WITH LOW TEMPS TONIGHT COOLING BACK INTO THE UPPER 30S AND LOWER 40S. HIGH TEMPS MEMORIAL DAY WILL AGAIN WARM INTO THE MID 60S TO AROUND 70. TWO LOW PRESSURE SYSTEMS...ONE OVER THE LOWER MISSISSIPPI VALLEY AND ONE OVER THE NRN PLAINS...WILL MERGE OVER THE MID MISSISSIPPI VALLEY LATE TUESDAY INTO WEDNESDAY. THIS MERGED SYSTEM WILL THEN HEAD NE... TRACKING THRU THE SRN GREAT LAKES WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM WILL PROVIDE NRN MICHIGAN WILL OUR NEXT CHANCE OF RAIN. MODELS STILL IN FAIR DISAGREEMENT AS TO EXACTLY HOW THIS SYSTEM WILL EVOLVE...INCLUDING TRACK AND TIMING OF THE LOW AS WELL AS HOW FAR NORTH THE GULF-ENHANCED MOISTURE WILL REACH. GFS TRACKS THE LOW SOUTH OF MICHIGAN...WHILE THE ECMWF TAKES THE LOW CENTER THRU SRN LWR MICHIGAN. HARD TO SAY AT THIS POINT WHICH SOLUTION IS MORE LIKELY...SO WILL KEEP POPS IN THE CHANCE CATEGORY FOR LATE MONDAY NIGHT THRU WEDNESDAY NIGHT. TEMPS WILL STAY RIGHT AROUND NORMAL...WITH HIGHS IN THE 60S TO AROUND 70 AND LOWS IN THE 40S. && .MARINE.../ISSUED AT 315 AM/ GREAT BOATING WEATHER EXPECTED FOR THE REMAINDER THE HOLIDAY WEEKEND AS HIGH PRESSURE MAINTAINS CONTROL OF NORTHERN MICHIGAN WEATHER. EXPECT FAIRLY LIGHT WINDS AND WAVES THROUGH MONDAY. THE NEXT CHANCE FOR ANY INCLEMENT WEATHER LOOKS TO HOLD OFF UNTIL AT LEAST LATE MONDAY NIGHT. MSB && .AVIATION.../ISSUED AT 140 PM/...VALID FOR 18Z TAFS HIGH PRESSURE WILL LEAD TO VRF CONDITIONS THROUGH THE TAF PERIOD WITH A LIGHT NORTHEAST WIND FLOW. AJS && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, May 24, 3:30 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 330 AM EDT SUN MAY 24 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 251200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 330 AM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Michigan, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.